MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING
Model Number ONYXNG25038UX
Medical Device Problem Codes Difficult to Remove (1528); Activation, Positioning or Separation Problem (2906); Difficult to Advance (2920); Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); Insufficient Information (4580)
Date of Event 08/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
An attempt was made to use one 2.5x38mm onyx frontier coronary drug eluting stent (des) to treat a lesion in the mid portion of the circumflex (cx) artery.There was a stent already implanted in the mid cx from a prior procedure.A 6f non-medtronic (mdt) guide was used with a.014 non-mdt guidewire.A 2.5x20mm non-mdt balloon was advanced to the distal lesion of the cx and passed through the previously implanted proximal/mid cx stent with no issues.The balloon inflated to 8 atm and removed with no issue.It was reported that the 2.5x38mm onyx frontier des was advanced into the cx artery and seemed to have resistance when trying to pass the previously implanted stent in the mid portion of the cx.An attempt was then made to pull back the onyx frontier des with a bit of force used.The stent delivery system was pulled and came out along with the.014 guidewire.At this point the onyx frontier des remained in the cx artery and seemed to have foreshortened to around 12mm.A 3.0x15mm nc non-mdt balloon was placed into the cx artery and inflated to push the dislodged stent up against the arterial wall, with success.Intravascular ultrasound (ivus) was performed and showed a satisfied result of the embolized stent against arterial wall.A non-mdt guide extension catheter was placed down the artery, and then a 2.5x34mm onyx frontier des was advanced to where the 2.5x38mm onyx frontier des was crushed against the arterial wall.The 2.5x34mm onyx frontier des was deployed so that the dislodged stent was between the new onyx frontier des and the arterial wall.A 3.5x8mm nc non-mdt balloon was used to post-dilate the 2.5x34mm des to 12 atm.Ivus was again performed and there was satisfaction with stent positioning and placement.A 3.5x8mm nc non-mdt balloon was then used to balloon the artery where the 2.5x34mm onyx frontier des met the dislodged onyx frontier des, up to 14 atm.The patient is doing well and is stable.No further patient injury reported.
 
Additional Manufacturer Narrative
Correction: annex a code.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: an attempt was made to use one 2.5x38mm onyx frontier coronary drug eluting stent (des) to treat a lesion in the mid portion of the circumflex (cx) artery with 50% stenosis.The device was inspected before use with no issues noted.The device was prepped per ifu with no issues noted.Excessive force was not used during attempted delivery of the complaint onyx frontier stent.Resistance was noted during attempted withdrawal of the device.The stent foreshortened when the delivery balloon was being pulled back.The stent was no longer 38mm in length.It seemed to now be approximately 12mm in length.The stent did not recoil.No attempt was made to inflate the stent at this point when it seemed foreshortened.There was no issue or complaint with the 2.5x34mm onyx frontier des used to crush the dislodged stent.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: the target lesion was moderately calcified and mildly tortuous.Correction: annex a code.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ONYX FRONTIER
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20124128
Report Number9612164-2024-04018
Device Sequence Number3187701
Product Code NIQ
UDI-Device Identifier00763000511357
UDI-Public00763000511357
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberONYXNG25038UX
Device Catalogue NumberONYXNG25038UX
Device Lot Number0012245372
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2024
Supplement Date Received by ManufacturerNot provided
09/18/2024
10/14/2024
Initial Report FDA Received Date09/03/2024
Supplement Report FDA Received Date09/05/2024
10/09/2024
10/30/2024
Date Device Manufactured04/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexMale
Patient Weight102 KG